Alert archive / Pennsylvania / River Flood Warnings in 2011
River Flood Warning 116, NWS State College, PA
NWS State College, PA issued this river flood warning at Dec 8, 2011, 6:09 PM EST for Cumberland County, Pennsylvania. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2011, 6:09 PM EST (23:09 UTC)
- Expired
- Dec 9, 2011, 7:09 AM EST
- In force
- 13 hr
- Issued by
- NWS State College, PA
- Flood severity
- Minor
County Cumberland County, PA
The radar
The State College radar (KCCX), 105 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Conodoguinet Creek near Hogestown (HGSP1). The gauge peaked at 8.16 ft at Dec 9, 2011, 12:00 AM EST.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01570000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
161
WGUS41 KCTP 082309
FLWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
609 PM EST THU DEC 8 2011
...THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA...
CONODOGUINET CREEK NEAR HOGESTOWN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.
AN UPDATE TO THIS PRODUCT WILL BE ISSUED {**** ENTER GENERIC TIMING
FOR NEXT ISSUANCE OF THIS PRODUCT. I.E. "LATE THIS EVENING"*****}
&&
PAC041-090600-
/O.NEW.KCTP.FL.W.0116.111208T2309Z-111209T0600Z/
/HGSP1.1.ER.111208T2245Z.111208T2245Z.111209T0000Z.NO/
609 PM EST THU DEC 8 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A
* FLOOD WARNING FOR
THE CONODOGUINET CREEK NEAR HOGESTOWN
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 6 PM THURSDAY THE STAGE WAS...8.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* the river is right at flood stage and is expected to begin falling soon.
* AT 8.0 FEET...LOW LYING AREAS IN THE VICINITY OF ERB'S BRIDGE
ROAD...PROWELL ROAD...STONE SPRING LANE...AND OYSTER MILL ROAD ARE
FLOODED.
$$3 follow-up statements
220 WGUS81 KCTP 090427 FLSCTP FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE, PA 1127 PM EST THU DEC 8 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... CONODOGUINET CREEK NEAR HOGESTOWN PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. AN UPDATE TO THIS PRODUCT WILL BE ISSUED EARLY THIS MORNING. && PAC041-091400- /O.EXT.KCTP.FL.W.0116.000000T0000Z-111209T1400Z/ /HGSP1.1.ER.111208T2245Z.111209T0401Z.111209T0800Z.NO/ 1127 PM EST THU DEC 8 2011 THE FLOOD WARNING CONTINUES FOR THE CONODOGUINET CREEK NEAR HOGESTOWN. * AT 11 PM THURSDAY THE STAGE WAS 8.1 FEET AND NEARLY STEADY. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER WILL START TO FALL SOON AND GO BELOW FLOOD STAGE EARLY FRIDAY MORNING. * AT 8.0 FEET...LOW LYING AREAS IN THE VICINITY OF ERB'S BRIDGE ROAD...PROWELL ROAD...STONE SPRING LANE...AND OYSTER MILL ROAD ARE FLOODED. $$
852 WGUS81 KCTP 090812 FLSCTP FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE, PA 312 AM EST FRI DEC 9 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... CONODOGUINET CREEK NEAR HOGESTOWN PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER THIS MORNING...LIKELY WHEN THE CREEK GOES BELOW FLOOD STAGE. && PAC041-091800- /O.EXT.KCTP.FL.W.0116.000000T0000Z-111209T1800Z/ /HGSP1.1.ER.111208T2245Z.111209T0500Z.111209T1200Z.NO/ 312 AM EST FRI DEC 9 2011 THE FLOOD WARNING CONTINUES FOR THE CONODOGUINET CREEK NEAR HOGESTOWN. * AT 3 AM FRIDAY THE STAGE WAS 8.1 FEET AND FALLING SLIGHTLY. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND FORECAST. * THE RIVER WILL CONTINUE FALLING TO BELOW FLOOD STAGE THIS MORNING. * AT 8.0 FEET...LOW LYING AREAS IN THE VICINITY OF ERB'S BRIDGE ROAD...PROWELL ROAD...STONE SPRING LANE...AND OYSTER MILL ROAD ARE FLOODED. $$
721 WGUS81 KCTP 091209 FLSCTP FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE, PA 709 AM EST FRI DEC 9 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... CONODOGUINET CREEK NEAR HOGESTOWN PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. THIS IS THE FINAL UPDATE TO THIS PRODUCT. && PAC041-091239- /O.CAN.KCTP.FL.W.0116.000000T0000Z-111209T1800Z/ /HGSP1.1.ER.111208T2245Z.111209T0500Z.111209T1025Z.NO/ 709 AM EST FRI DEC 9 2011 THE FLOOD WARNING IS CANCELLED FOR THE CONODOGUINET CREEK NEAR HOGESTOWN. * AT 7 AM FRIDAY THE STAGE WAS 7.8 FEET AND FALLING. * THE RIVER FELL BELOW FLOOD STAGE AT 5 AM FRIDAY. * FLOOD STAGE IS 8.0 FEET. * THE RIVER WILL CONTINUE FALLING TO 5.7 FEET BY SUNDAY MORNING. * AT 8.0 FEET...LOW LYING AREAS IN THE VICINITY OF ERB'S BRIDGE ROAD...PROWELL ROAD...STONE SPRING LANE...AND OYSTER MILL ROAD ARE FLOODED. $$ EVANEGO
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Dec 8, 3:43 PM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Dec 8, 3:43 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 343 PM EST THU DEC 8 2011 .SYNOPSIS... HIGH PRESSURE CENTERED OVER MISSISSIPPI WILL MOVE INTO THE CENTRAL APPALACHIANS TODAY BEFORE SLIDING OFF THE NEW ENGLAND COAST TONIGHT. A COLD FRONT ASSOCIATED WITH AN UPPER LEVEL TROUGH ROTATING THROUGH THE GREAT LAKES WILL PUSH ACROSS CENTRAL PENNSYLVANIA ON FRIDAY. HIGH PRESSURE WILL RETURN TO THE AREA ON SATURDAY AND PROVIDE FAIR WEATHER THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... APPROACH OF SHORTWAVE OVR THE MIDWEST WILL BRING INCREASING CLOUDS TO NW PA TONIGHT. WEAK WAA AHEAD OF THIS FEATURE COULD PRODUCE A FEW -SHSN OVR THE NW MTNS LATE TONIGHT. HOWEVER...THIS SYSTEM WILL BE MOISTURE STARVED AND SW FLOW WILL KEEP LAKE MOISTURE NORTH OF THE BORDER. FAIRLY UNIFORM TEMPS IN THE 20S EXPECTED TONIGHT...AS CLOUD COVER AND A SW BREEZE HOLD TEMPS UP OVR THE NW...WHILE MCLEAR SKIES AND LGT WINDS RESULT IN BETTER RADIATIONAL COOLING OVR THE NORMALLY MILDER SE COUNTIES. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... A MID-UPPER LEVEL TROUGH WILL PIVOT THROUGH THE GREAT LAKES ON FRIDAY AROUND THE BASE OF HUDSON BAY VORTEX...AND SEND A COLD FRONT SOUTHEASTWARD THROUGH CENTRAL PA. THE H5 TROUGH AXIS WILL CROSS THE NORTHERN MID-ATLANTIC STATES ON SATURDAY ACCOMPANIED BY BELOW NORMAL TEMPS AT 850MB BTWN -12 AND -14C. THIS SHOULD TRANSLATE INTO DAYTIME HIGHS SEVERAL DEGS BELOW NORMAL. WSWLY BL FLOW WILL CONFIGURE LAKE EFFECT SNOWS PARALLEL TO THE LAKE ERIE SHORELINE EARLY FRI. AS FETCH BECOMES MORE WLY IN THE WAKE OF THE COLD FROPA FRI AFTN INTO FRI NGT...EXPECT SNOW SHOWERS TO INCREASE IN CVRG OVR THE NW MTNS. TERRAIN INDUCED LIFT AND LAKE ENHANCEMENT SHOULD CONTRIBUTE TO A FEW INCHES OF LAKE EFFECT SNOW BY SATURDAY MORNING IN THE FAVORED SNOWBELT OF NW WARREN COUNTY...BEFORE HIGH PRES BUILDING INTO THE UPPER OH VLY QUICKLY SHUTS OFF THE LAKE CONNECTION. THE HIGH WILL CONTINUE TO BUILD EWD INTO PA SAT NGT. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... MODELS REMAIN IN CONSENSUS ON NORTHERN STREAM TROUGH/SFC FRONT SLIDING ACROSS THE GLAKES AND THROUGH PA FRI-SAT...ACCOMPANIED BY BELOW NORMAL TEMPS AT 850MB BTWN -12 AND -14C. THIS SHOULD TRANSLATE INTO DAYTIME HIGHS SEVERAL DEGS BELOW NORMAL. TERRAIN INDUCED LIFT AND LAKE ENHANCEMENT SHOULD CONTRIBUTE TO A FEW INCHES OF LAKE EFFECT SNOW BY SATURDAY MORNING IN THE FAVORED SNOWBELT OF NW WARREN COUNTY...BEFORE HIGH PRES BUILDING INTO THE UPPER OH VLY QUICKLY SHUTS OFF THE LAKE CONNECTION. THE HIGH WILL CONTINUE TO BUILD EWD INTO PA SAT NGT. BY SUNDAY...FLOW OVER EASTERN 2/3 OF U.S. LESSENS AND BECOMES WESTERLY AS JET CORE REMAINS TO OUR NORTH. SHARP TROUGH BEGINS TO DIG ON PACIFIC COAST...WHICH WILL COINCIDE WITH BROAD HIGH PRESSURE AREA BECOMING ENTRENCHED OVER THE EAST COAST...WITH ONLY NUSIANCE INTRUSIONS FROM WEAK WAVES RIPPLING THROUGH NORTHERN STREAM. MODEL SOLUTIONS AGAIN BECOME NOTICABLY DIVERGENT STARTING ON TUESDAY...PRIMARILY BASED ON DIFFERENCES IN HANDLING OF CALIF LOW. BUT FIRST...FOR WED A SLIGHTLY MORE POTENT SHORTWAVE SLIPS ACROSS THE GLAKES. IT WILL BE MOISTURE-STARVED...BUT WILL BRING INCREASE IN CLOUDS AND POSS SOME LAKE INDUCED SNOW SHOWERS TO NW MTNS /WHERE THE CLIMATOLOGICAL DAILY POP IS APPOACHING 40 PERCENT THIS TIME OF YEAR/. AFTER THAT...LARGE MODEL DIFFS EVIDENT AS GFS TRACKS CALIF LOW ALONG A MEANDERING SOUTHERN ROUTE TOWARD THE MID-ATLANTIC REGION WHILE THE MORE BELIEVABLE ECMWF LIFTS THE LOW INTO THE UPPER PLAINS AS SPRAWLING EAST COAST RIDGE BLOCKS THE LOWS PROGRESS EASTWARD. WILL MAINTAIN TUE-THU FORECAST OF DRY WEATHER AND NEAR OR SLIGHTLY ABOVE NORMAL TEMPS...TEMPERED A BIT BY THE WEAK NORTHERN STREAM TROUGH. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... MOISTURE STREAMING OFF LK ERIE CONTINUES TO PRODUCE MVFR CIGS IN STRATO-CU ACROSS NW PA FROM BFD SOUTHWARD THRU AOO AND JST. THIS CLOUD DECK HAS LIFTED TO VFR OVER THE CENTRAL MNTS...UNV AND IPT...WHILE DOWNSLOPING HAS LEAD TO A SCATTERING OUT AT MDT AND LNS. EXPECT CONTINUED IMPROVEMENT THROUGH THE REMAINDER OF THE MORNING WITH ALL SITES BECOMING PREDOMINANT VFR BY EARLY AFTN. GUSTY WNW WINDS WILL PERSIST THROUGH THE AFTN...AS DEEPENING BOUNDARY LYR RESULTS IN GUSTS TO ARND 20KTS MIXING TO THE GROUND. WINDS WILL BECOME LIGHT THIS EVENING...AS HIGH PRES MOVES OVR THE REGION. OUTLOOK... FRI...PM SHSN POSSIBLE NW MTNS. SAT-MON...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GARTNER NEAR TERM...GARTNER SHORT TERM...GARTNER LONG TERM...RADZANOWSKI AVIATION...FITZGERALD/GARTNER
Hazardous weather outlook, Dec 8, 4:25 PM EST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 425 PM EST THU DEC 8 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-091000- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 425 PM EST THU DEC 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 3:17 AM EST | River Flood Warning | CTP | Huntingdon | 9 hr |
Nearby
River Flood Warnings in Pennsylvania, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.